Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 255, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2013, 1:31 PM CDT for Franklin County, Madison County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 1:31 PM CDT (18:31 UTC)
- Expired
- Aug 12, 2013, 2:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS54 KTSA 121831
SVRTSA
ARC047-087-121900-
/O.NEW.KTSA.SV.W.0255.130812T1831Z-130812T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 200 PM CDT
* AT 126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CASS...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CASS...
SAINT PAUL...BOSTON AND PETTIGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3576 9359 3576 9369 3566 9369 3568 9396
3573 9396 3573 9392 3576 9390 3576 9396
3587 9395 3587 9358
TIME...MOT...LOC 1831Z 273DEG 20KT 3578 9390
$$1 follow-up statement
687
WWUS54 KTSA 121851
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 PM CDT MON AUG 12 2013
ARC047-087-121901-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-130812T1900Z/
FRANKLIN AR-MADISON AR-
151 PM CDT MON AUG 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES EXPIRES AT 200 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3576 9359 3576 9369 3566 9369 3568 9396
3573 9396 3573 9392 3576 9390 3576 9396
3587 9395 3587 9358
TIME...MOT...LOC 1851Z 273DEG 20KT 3577 9376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 11:58 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 12, 11:58 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT MON AUG 12 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TIMING OF EXPECTED PERIODS OF TSRA WILL BE PROBLEMATIC THROUGH THE
TAF PERIOD...MAINLY ACROSS THE NE OK AND NW AR TAF SITES. FIRST OF
SEVERAL PERIODS OF TSRA WILL IMPACT THE AFOREMENTIONED SITES FOR
THE FIRST FEW HOURS THIS AFTERNOON...WITH ADDITIONAL CHANCES
OVERNIGHT. MVFR VSBYS THE PREVAILING RESTRICTION THROUGHOUT THE
TAF PERIOD. AT THIS TIME...WILL GO WITH PROB 30S FOR THE LAST HALF
OF THE TAF PERIOD AT ALL SITES.
&&
.PREV DISCUSSION... /ISSUED 1016 AM CDT MON AUG 12 2013/
DISCUSSION...
THE FIRST OF WHAT IS LIKELY TO BE SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS UNDERWAY ACROSS PORTIONS OF NE OK. MOST OF TODAYS
ACTIVITY WILL STAY NORTH OF A SURFACE BOUNDARY THAT IS ROUGHLY
ALONG/JUST NORTH OF THE INTERSTATE 40 CORRIDOR. HAVE MADE
SLIGHT ADJUSTMENTS TO POPS BASED ON CURRENT RADAR TRENDS...BUT
OVERALL THEME OF LIKELY POPS TO REMAIN IN PLACE ACROSS NRN ZONES.
HAVE ALSO UPPED SKY COVER ACROSS THE NORTH IN THE AFTERNOON...AND
MADE ADJUSTMENTS TO HIGH TEMPERATURES BASED ON EXPECTED CLOUDS AND
PRECIP. CURRENT FLASH FLOOD WATCH LOOKS GOOD AND WILL BE LEFT AS IS.
UPDATED ZFP/PFM/AFM OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...23Hazardous weather outlook, Aug 12, 12:55 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT MON AUG 12 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT MON AUG 12 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTERNOON. DISCUSSION... ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF A SURFACE BOUNDARY THAT BECOME THE FOCUS THIS AFTERNOON. A RISK OF SEVERE WEATHER WILL REMAIN IN PLACE THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR A SEVERE STORM WILL BE THE VICINITY OF THE INTERSTATE 40 CORRIDOR WHERE GREATER INSTABILITY WILL BE IN PLACE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE RISK. LATER TONIGHT...THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO INCREASE IN COVERAGE ALONG AND NORTH OF THE BOUNDARY...ALONG WITH A WITH A LIMITED RISK OF SEVERE WEATHER. REPEATED ROUNDS OF THUNDERSTORMS WILL RAISE THE POTENTIAL FOR EXCESSIVE RAINFALL...THEREFORE A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE LIKELY TO BE ONGOING TUESDAY MORNING WITH A RISK OF BOTH SEVERE WEATHER AND FLASH FLOODING. ADDITIONAL STORMS ARE LIKELY TO DEVELOP TUESDAY NIGHT INTO WEDNESDAY... WHILE SHIFTING SLIGHTLY FURTHER SOUTH ALONG WITH THE SLOW MOVING SURFACE FRONT. THE FRONT IS LIKELY TO PUSH NEAR THE RED RIVER BY EARLY THURSDAY...WITH DRY AND MILD WEATHER PREVAILING FOR LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 12:43 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT MON AUG 12 2013
ARZ010-011-121815-
MADISON AR-WASHINGTON AR-
1243 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON
AT 1243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SONORA...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARMONY...MAYFIELD...HUNTSVILLE...HINDSVILLE...
FORUM...BEST...CLIFTY...SPRINGDALE...GOSHEN...SONORA AND WITHROW
SPRINGS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9370 3606 9413 3621 9413 3621 9401
3623 9401 3624 9392 3623 9388 3624 9387
3626 9370
TIME...MOT...LOC 1743Z 271DEG 21KT 3616 9406Special weather statement, Aug 12, 1:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT MON AUG 12 2013
ARZ011-020-121900-
FRANKLIN AR-MADISON AR-
126 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PATRICK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON...PATRICK...BOSTON...DELANEY AND CROSSES.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9356 3576 9369 3568 9369 3572 9395
3573 9395 3573 9392 3576 9390 3576 9395
3589 9393 3588 9355
TIME...MOT...LOC 1826Z 273DEG 19KT 3579 9389The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:43 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Aug 12, 1:26 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Aug 12, 1:40 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Aug 12, 1:52 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Aug 12, 2:28 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Aug 12, 2:35 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
| Aug 12, 3:12 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.